Fentanyl skin patches

Common Questions and Answers about Fentanyl skin patches

actiq

Avatar m tn I had been using fentanyl patches for about a month. I would wear them on my side/hip, switching sides every 2 days when a new patch would be applied. I noticed while on the patch that my skin would kind of swell up and turn red and get very dry, usually around the edges of the patch (sandoz gel type). Well I havent worn any patches or taken any fentanyl in about 3 weeks. But I still have a red rash that is very dried out feeling compared to normal skin.
1481230 tn?1287973781 Anyone else hear that Sandoz quit manufacturing the 50 mcg of the Fentanyl Patches??? This is what the pharmacist at Walmart told me when I went to go get my script filled for a higher dose. I have tried Mylan and Sandoz. and I liked Sandoz a lot better. Now I am using Watson...which is weird....I can at least visually see the medicine now but it leaves marks on my skin and my pain hasn't been controlled lately even with the increase.
Avatar f tn s the only thing you can use to cove fentanyl patches. You can write mylan about the problem and see if they will you provide you with the tegaderm for free.
Avatar m tn Just began on fentanyl patches for chronic pain. I have had radiation damage but am a cancer survivor so not bitter just tired of pain.
Avatar m tn Pithy -- I empathize, as I used patches for 2 years, and had to deal with increased tolerance, skin rashes, and patches falling off. I learned to use a large, 3x2" bandaid over the patch to keep it adhered to the skin. After so many years on opiates, you are probably dependent. I would imagine you'll experience withdrawal symptoms long before you have an appointment.
1638239 tn?1300404202 My DR has prescribed fentanyl patches for me to keep on for 72 hours. I'm having trouble keeping them on and I've read through and it appears most ppl recommend taping the outside 4 corners of the patch. I've done that however the middle of the patch (where the medicine is at) is not sticking to my skin. Does that mean I am not getting my full dosage because it's not sticking to my skin like it should be?
725248 tn?1316162245 I was prescribed fentanyl patches and couldnt keep them on, I would lose them or they would bunch up. alot of people have this problem,I even called the manufacturer and they suggested use deoderant on the area I was putting the patch, no help. my doctor finally had to change my meds. hope they work for you.
906738 tn?1251010478 I am having such a time keeping my patches on, I am on 50mg or whatever its considered...and breakthrough I take Norco 7.5. up to 3 pills a day. What can I replace the patch with? I go to the doctors Wednesday to go over this problem and want to be prepared knowing what I should ask for. Thanks for any help.
Avatar f tn m sorry that you are having difficulty keeping your patch on. I ALSO use the Fentanyl Patches - 62mcg - I use one 50 and one 12. Where do you place your patches on your body? I place mine on my back in the shoulder blade area. Some people do have problems with keeping them on, BUT fortunately I've NEVER had that problem.
1490116 tn?1304817137 I have been on the Fentanyl patches for about 3 years & it is by far the WORST medication to be on. U build up a tolerance fairly quickly & if for whatever reason you don't replace it when you are due or slightly before you can start going through horrible painful withdrawals. Do your research online & be sure to talk to as many people as possible. Dr's don't tell you everything you need to know about it cuz if they did no one would take it.
Avatar m tn m not a pharmacist) that the fentanyl patches contain any morphine. However, if your friend is concerned or worried that since he's had a bad reaction to morphine that he will also have a bad reaction to the fentanyl, I suggest he ask his pharmacist. They really are the best ones to be able to tell you for sure what the patches contain and if there should be any concern about a possible cross-reaction with his past history of morphine problems. I wish you both the best of luck.
767538 tn?1276575320 t have a problem keeping the patches in place. I think much depends on your skin type. I tend to have dry skin and the patch stayed in place on my upper back, on my shoulder blade. It may help to clean your skin with a good cleanser made for oily skin. Additionally if you report your problem to the manufacturer most of them will send you free "Tegaderm" type clear adhesive to cover the patch for better adhesion. In fact I believe they all will do that free of charge.
541953 tn?1262586226 Hi, I am no longer on the fentanyl patches, but did have them for a while. I discontinued them because I never got through the tiredness that they made me feel. Usually the body will adjust, but I was falling asleep all day long. But...to your question, try different spots on your body, some areas may work better for them sticking on. I found that they would stay on in the area under my collar bone, or on one side of my arm, but not the other.
Avatar n tn To get the Fentanyl patches to stick you need to go to your local drug store and pick up some tegaderm translucent dressings. Many manufacturers of the Fentanyl patches will ship these covers to you for free. The tegaderm translucent dressings are made by 3M and are located where the bandages and other wound dressings are located. Make sure you don't get the ones that have a white absorbant dressing in the middle, they should be completely clear on all areas of the patch.
Avatar f tn ve been enduring brutalizing constant lower abdominal pain (from a genetic condition) for years, my Dr has just recently started me on fentanyl patches with dilaudid for breakthrough pain. I started with 12.5 mcg mylan patches every 72 hours about 1 month ago. While the dose is not yet correct it is obvious this treatment is a vast improvement to anything else ever tried, while still completely disabled I am able to imagine leaving my home for the first time in years!
790421 tn?1341230131 I too was prescribed Fentanyl Patches but my skin could not tolerate the adhesive. The contact allergy grew until my skin blistered and appeared burned and scalded. It also produced some debilitating headaches.... that were almost as bad as the pain. So obviously the Patch was not for me. However it has been very effective for other ppl. Heat can effect the delivery dose of the medication.
Avatar f tn But I think the Fentanyl may be covering the hydrocodone withdrawal. Fentanyl is very strong and the withdrawals can be long and difficult. Maybe you are one of the lucky ones but it's possible that 'it just hasn't hit you yet. I found the first few drops of the Fentanyl were easy but the lower I got the harder it became. I hope you can escape them and find a way to manage your pain.
Avatar n tn This person is obviously under the care of a pain specialist and their dosage is their business. When someone asks a certain question, that question should be the only thing addressed. It's already hard for people with chronic pain to avoid judgment so it's best to just sick to the question at hand.
5602432 tn?1370728940 However I am going back to the Doc tomorrow to get a higher dose so not sure if that means the patches will be bigger but I am sure the Nexcare patches will fit that to like I said they are very big.
Avatar m tn Actually, I just clicked on the link I posted up above after I posted it and there are even more than I mentioned above....includes ALL fentanyl posts evidently. Hope that helps you bunches!!
Avatar m tn Hi there, and welcome, or should I say aloha? I don't have any personal experience with fentanyl patches, but I believe they are strong and you've been on them for a long time. I believe they should probably be tapered as it seems you have been doing. As far as whether you actually need them anymore, well that is a conversation you need to have with a doctor. If you think your doctor lacks experience, is it possible that you can speak to a different one?